Edge-Critical Equimatchable Bipartite Graphs

  • Yasemin BüyükçolakEmail author
  • Didem Gözüpek
  • Sibel Özkan
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11989)


A graph is called equimatchable if all of its maximal matchings have the same size. Lesk et al. [6] provided a characterization of equimatchable bipartite graphs. Since this characterization is not structural, Frendrup et al. [4] also provided a structural characterization for equimatchable graphs with girth at least five; in particular, a characterization for equimatchable bipartite graphs with girth at least six. In this work, we extend the partial characterization of Frendrup et al. [4] to equimatchable bipartite graphs without any restriction on girth. For an equimatchable graph, an edge is said to be critical-edge if the graph obtained by removal of this edge is not equimatchable. An equimatchable graph is called edge-critical if every edge is critical. Reducing the characterization of equimatchable bipartite graphs to the characterization of edge-critical equimatchable bipartite graphs, we give two characterizations of edge-critical equimatchable bipartite graphs.


Equimatchable Bipartite graphs Edge-critical 


  1. 1.
    Akbari, S., Ghodrati, A.H., Hosseinzadeh, M.A., Iranmanesh, A.: Equimatchable regular graphs. J. Graph Theory 87, 35–45 (2018)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Deniz, Z., Ekim, T.: Critical equimatchable graphs. Preprint Google Scholar
  3. 3.
    Deniz, Z., Ekim, T.: Edge-stable equimatchable graphs. Discrete Appl. Math. 261, 136–147 (2019)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Frendrup, A., Hartnell, B., Preben, D.: A note on equimatchable graphs. Australas. J. Comb. 46, 185–190 (2010)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Grünbaum, B.: Matchings in polytopal graphs. Networks 4, 175–190 (1974)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Lesk, M., Plummer, M.D., Pulleyblank, W.R.: Equi-matchable graphs. In: Graph Theory and Combinatorics (Cambridge, 1983), pp. 239–254. Academic Press, London (1984)Google Scholar
  7. 7.
    Lewin, M.: M-perfect and cover-perfect graphs. Israel J. Math. 18, 345–347 (1974)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Lovász, L., Plummer, M.D.: Matching Theory, vol. 29, Annals of Discrete Mathematics edn. North-Holland, Amsterdam (1986)zbMATHGoogle Scholar
  9. 9.
    Meng, D.H.-C.: Matchings and coverings for graphs. Ph.D. thesis. Michigan State University, East Lansing, MI (1974)Google Scholar
  10. 10.
    Sumner, D.P.: Randomly matchable graphs. J. Graph Theory 3, 183–186 (1979)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Department of MathematicsGebze Technical UniversityGebzeTurkey
  2. 2.Department of Computer EngineeringGebze Technical UniversityGebzeTurkey

Personalised recommendations